Do antidepressants make you sweat?

Antidepressants are commonly used to treat depression and anxiety disorders, but they come with a range of side effects. One such side effect that many patients experience is sweating. If you’re on an antidepressant and find yourself constantly drenched in sweat, fear not! In this article, we’ll explore the relationship between antidepressants and sweating.

What Causes Sweating?

Sweating is a natural process that helps regulate body temperature. When your body gets too hot or when you’re exercising, your brain sends signals to your sweat glands to produce moisture that evaporates from your skin, cooling it down.

However, excessive sweating can be uncomfortable and embarrassing for some people. Medically known as hyperhidrosis, it affects about 3% of the population. Hyperhidrosis can affect any part of the body but usually occurs in the underarm area (axillary hyperhidrosis) or on the palms and soles of feet (palmoplantar hyperhidrosis).

Antidepressants And Sweating

It’s not uncommon for patients taking antidepressants to report experiencing excessive sweating as a side effect. This happens because antidepressants work by increasing levels of serotonin in the brain—the same neurotransmitter responsible for regulating sweat production.

Serotonin helps control many bodily functions—including sleep patterns—as well as mood regulation—and cognitive processes like memory formation—so increasing its levels through medication needs careful monitoring because its level also managed appetite (feeling less hungry)and libido(feeling less interested). Too much Serotonin leads to low blood pressure which makes one pass out unconsciously.

That being said specific classes should be highlighted:

Common classes:
– SSRIs(Commonly includes: Paroxetine)
– SNRIs(Commonly includes: Venlafaxine)

Some studies suggest 80%-85%of those who take these have reported anticholinergic symptoms(Dry mouth,double vision,constipation).

Why Do Antidepressants Cause Sweating?

Medication affects each person uniquely which means that while some people taking antidepressants may experience excessive sweating as a side effect,others will not.
What’s more is that the severity and duration of this symptom can also vary depending on the individual.

While we know why serotonin contributes to regulating sweat production in some instances, it remains unclear how medications have different effects from person to person one hit harder with side effects than others maintaining a consultation appointment with your healthcare provider would decrease risk factors by monitoring progression or scheduling possible treatments like adjusting dosage or switching medication use.

A study conducted using open-label reboxetine—an antidepressant—on subjects experiencing depression suggested there might be additional causes besides Serotonin.Extrapyramidal symptoms are known for causing hyperhidrosis wheares these refer to motor dysfunction due damage in basal ganglia responsible for movement regulation because often occurs after administration of certain drugs( Antipsychotics).

Further research indicates effluent issues reporting; patients exploring combinations(namely:SSRI & SNRIs)experienced less serotonergic side-effects but sometimes difficulty when combining two similar mode mechanisms resulting in higher noradrenaline levels leading again leads back into other problems those being dry mouth – usually treated by anticholinergics derived medicines such as atropine – constipation etc. Which could outweigh lower inflammation observed
.
Therefore, it becomes apparent doctors must explain most likely risks associated through trials even after approved usage
, especially relying solely on trialed information without considering statistics patient’s healthy history prior prescriptions rather than just potential outcomes ensuring no unforeseen malpractices becoming closer to reality.

How Can You Manage Excessive Sweating While On Antidepressants?

If you’re finding yourself frequently drenched in sweat while taking an antidepressant, know that you’re not alone.
In fact, your healthcare provider likely recognizes that sweating is a common side effect of these medications and may offer guidance accordingly.

There are steps you can take alongside seeking medical help :

Antiperspirant

  • Regularly applying antiperspirant to your underarms, hands or feet for direct relief.
  • Invest in an Odaban Spray – which serves as an alternative tool against excessive perspiration available through presciption services.

Moisture-Wicking Clothing

  • Wear light-colored, loose-fitting clothes made from moisture-wicking fabrics like cottons,polyester blends etc. avoiding silks.

Hygiene Routine

-Developing Sleep and hygiene techniques that allow one being more mindful frequently practicing cold splashes post showers

It’s important to know that hyperhidrosis on its own usually isn’t perilous but can affect social interactions causing patients anxiety while also contributing towards the stigmas surrounding mental health when left untreated therefore it’s advised seeking an experienced healthcare professional rather than just relying on treatment alternatives set by trials alone.

Conclusion

Excessive sweating while using antidepressants is normalizing this symptom within your body’s system and requires altering causes unbalancing biochemical levels preventing it after intake so understanding how medication affects serotonin regulation processes takes effort however It provides clarity allowing patients make an informed decision based medication suitability whilst also limiting panic over excessive perspiration vs gaining further awareness itself . You don’t have to suffer silently with this symptom – speak with your healthcare provider about treatments suitable for you.

Random Posts